Alert archive / Minnesota / Beach Hazards Statements in 2015
Beach Hazards Statement 3, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Aug 7, 2015, 8:11 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2015, 8:11 AM CDT (13:11 UTC)
- Expired
- Aug 7, 2015, 8:03 PM CDT
- In force
- 12 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 1.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
730 WHUS43 KDLH 071311 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 811 AM CDT FRI AUG 7 2015 MNZ037-WIZ001-080200- /O.NEW.KDLH.BH.S.0003.150807T1311Z-150808T0200Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 811 AM CDT FRI AUG 7 2015 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH THIS EVENING. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$
1 follow-up statement
097 WHUS43 KDLH 080103 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 803 PM CDT FRI AUG 7 2015 MNZ037-WIZ001-080215- /O.CAN.KDLH.BH.S.0003.000000T0000Z-150808T0200Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 803 PM CDT FRI AUG 7 2015 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE BEACH HAZARDS STATEMENT. THE WIND AND WAVES HAVE DIMINISHED THIS EVENING...AND THEY WILL CONTINUE TO DO SO OVERNIGHT. $$ MELDE
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Aug 7, 7:12 AM CDT, 59 minutes earlier.
Area forecast discussion, Aug 7, 7:12 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 712 AM CDT FRI AUG 7 2015 .UPDATE... ISSUED AT 706 AM CDT FRI AUG 7 2015 UPDATED AVIATION SECTION BELOW. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 403 AM CDT FRI AUG 7 2015 A SHORTWAVE TROUGH OVER CENTRAL MINNESOTA WILL SHIFT EAST INTO NORTHERN/CENTRAL WISCONSIN THIS MORNING AS IT MOVES SOUTHEASTWARDS TOWARDS THE SOUTHERN GREAT LAKES REGION. SOUTHERLY FLOW AHEAD OF THE TROUGH WILL CONTINUE TO PUMP HUMID AIR INTO THE CENTRAL/EASTERN FORECAST AREA AS THIS TROUGH MOVES THROUGH THE REGION...WHICH WILL SPREAD RAIN AND EMBEDDED THUNDERSTORMS EASTWARDS THROUGH THE DAY. MUCH OF THE ASSOCIATED RAINS WILL FALL OVER NW WISCONSIN...WHERE THERE WILL BE BETTER UPPER LEVEL DIVERGENCE AHEAD OF THE TROUGH. THE TROUGH WILL BEGIN TO EXIT THE REGION THIS AFTERNOON...AND SO SHOULD THE RAINS. HOWEVER...KEPT LOW CHANCES OF PCPN ACROSS THE EASTERN FORECAST THROUGH THIS EVENING. THERE WILL BE SCATTERING/CLEARING SKIES FROM THE WEST AS THE TROUGH DEPARTS TO THE EAST. COOL EAST TO NE FLOW OVER LAKE SUPERIOR WILL RESULT IN COOLER AND MORE HUMID CONDITIONS NEAR THE SHORELINE TODAY...ESPECIALLY THE TWIN PORTS. HIGHS SHOULD REACH THE 70S INLAND...BUT LIKELY NOT GET ANY HIGHER THAN 60S CLOSE TO THE LAKE. THERE WILL BE BUILDING CAPE THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE WESTERN FORECAST AREA. THE NAM12/SREF/GFS INDICATE THERE COULD BE UP TO A FEW THOUSAND J/KG OF MUCAPE ACROSS THE FAR WESTERN FORECAST AREA BY THE LATE AFTERNOON...AND INCREASING DEEP LAYER WIND SHEAR COULD RESULT IN ABOUT 30 TO 40 KNOTS OF WIND SHEAR BY THE EARLY EVENING. HOWEVER...IN THE ABSENCE OF ANY SIGNIFICANT MECHANISM TO DEVELOP SHOWERS AND STORMS OVER THE WEST...KEPT THE DAYTIME FORECAST DRY FOR THE WESTERN FORECAST AREA FOR THE AFTERNOON. HOWEVER...THERE WILL BE A SHORTWAVE TROUGH IN THE RED RIVER VALLEY LATE THIS AFTERNOON AND THIS EVENING...WHICH WILL BE ASSOCIATED WITH A STACKED LOW OVER MANITOBA. STORMS COULD DEVELOP NEAR THE TROUGH IN THE RED RIVER VALLEY...THEN SPREAD EAST INTO THE NORTHLAND LATER TONIGHT. THERE COULD BE ENOUGH LINGERING CAPE AND SHEAR TO KEEP ANY STORMS MOVING INTO THE WESTERN FORECAST AREA STRONG WITH THE LOW POTENTIAL FOR GUSTY WINDS AND SMALL HAIL. FOG IS POSSIBLE TONIGHT DUE TO THE COMBINATION OF THE SOIL MOISTURE FROM THE RECENT RAINS...THE LIGHT WINDS...AND THE RELATIVELY HUMID CONDITIONS. ADDED FOG TO THE FORECAST. WHILE INLAND AREAS WILL BE SUBJECT TO MORE RADIATIONAL FOG...THE TWIN PORTS AREA WILL EXPERIENCE MORE MARINE/TERRAIN INDUCED FOG. THE COOL EAST TO NE FLOW OVER LAKE SUPERIOR WILL SATURATE AS IT LIFTS UP THE HIGHER TERRAIN. THE HRRR/LOCAL WRF/NAM12/MOS GUIDANCE ARE ALL INDICATING THIS FOG FOR THE TWIN PORTS. THE FOG COULD LINGER INTO THE SATURDAY MORNING HOURS. THE SHORTWAVE TROUGH IN THE NORTHERN PLAINS WILL MOVE INTO NE MINNESOTA SATURDAY. SHOWERS AND STORMS ARE POSSIBLE IN THE UNSTABLE AIRMASS AHEAD OF THE APPROACHING TROUGH. AT THIS TIME...THE THREAT OF SEVERE WEATHER IS VERY LOW...PRINCIPALLY BECAUSE THE TROUGH BOUNDARY MIGHT NOT MOVE INTO THE FORECAST AREA UNTIL LATE IN THE DAY AND MISS OUT ON THE AFTERNOON INSTABILITY. HOWEVER...IF GENERAL AIRMASS THUNDERSTORMS DEVELOP DURING THE AFTERNOON AND EARLY EVENING...THERE COULD BE ENOUGH CAPE AND WIND SHEAR TO RESULT IN SOME STRONGER STORMS. HIGHS SHOULD REACH THE 70S. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 403 AM CDT FRI AUG 7 2015 THE UPPER LOW WILL CONTINUE TO TRUNDLE EAST FROM MANITOBA ACROSS ONTARIO SATURDAY NIGHT THROUGH SUNDAY NIGHT. THIS LOW WILL DRAG A WEAK BOUNDARY SLOWLY SOUTHEAST ACROSS THE AREA SATURDAY NIGHT BRINGING CHANCES FOR SHOWERS AND STORMS TO MOST OF THE AREA. AS THE FRONT DRAGS FARTHER SOUTHEAST FOR SUNDAY AND SUNDAY NIGHT THE CHANCES FOR CONVECTION SHIFTS TO MAINLY THE SOUTH AND SOUTHEASTERN PORTIONS OF THE FORECAST AREA. HIGHS TO REMAIN SEASONABLE TO ABOVE NORMAL...RISING TO THE MID 70S TO LOW 80S ON SUNDAY...AND MILD TEMPERATURES OVERNIGHT. MONDAY...TUESDAY AND WEDNESDAY TO BECOME QUIETER WITH A STRONG SURFACE RIDGE BUILDING INTO THE UPPER MIDWEST TO REDUCE PRECIPITATION CHANCES SIGNIFICANTLY. INITIALLY COOLER AND DRIER AIR WILL KEEP HIGHS ON MONDAY IN THE 70S...BUT GRADUALLY WARMING BACK INTO THE MID 70S TO LOW 80S ONCE AGAIN BY WEDNESDAY. THE NEXT WEATHER MAKER APPEARS TO PUSH INTO THE AREA FOR THURSDAY AND FRIDAY...WITH A COLD FRONT THAT DROPS THROUGH THE AREA ON THURSDAY NIGHT BRINGING SOME SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS. LOTS OF TIMING DIFFERENCES BETWEEN MODELS WITH THIS FEATURE SO POPS ARE LOW AND SPREAD OUT FOR NOW. SEASONABLE TEMPERATURES TO CONTINUE AS WELL. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 706 AM CDT FRI AUG 7 2015 AREA OF RAIN WITH EMBEDDED THUNDER MOVING ACROSS NORTHWEST WISCONSIN THIS MORNING...LEAVING BEHIND A BROAD AREA OF IFR TO LIFR STRATUS AND FOG. THE RAIN IS EXPECTED TO COME TO AN END BY 15Z FOR KHYR...BUT THE STRATUS WILL LINGER UNTIL 18Z-21Z MOST TERMINALS...WITH THE EXCEPTION OF KDLH AND KHIB WHERE IFR STRATUS EXPECTED TO LINGER IN THE EAST FLOW OFF LAKE SUPERIOR. THERE IS A PERIOD FROM 20Z-02Z WHERE IT MAY IMPROVE...BUT FOR NOW HAVE LEFT AT MVFR. CONDITIONS EXPECTED TO LOWER AGAIN 01Z-05Z THIS EVENING AS STRATUS AND FOG FORM AGAIN...WITH IFR-LIFR CONDITIONS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... DLH 68 58 73 59 / 70 10 40 40 INL 72 57 77 53 / 20 30 40 20 BRD 81 61 80 60 / 20 30 40 40 HYR 75 57 78 59 / 80 10 40 40 ASX 69 55 74 59 / 80 10 40 40 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. LS...NONE. && UPDATE...LE SHORT TERM...GROCHOCINSKI LONG TERM...LE AVIATION...LE
Hazardous weather outlook, Aug 7, 4:56 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 456 AM CDT FRI AUG 7 2015 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-081130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 456 AM CDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT RAIN...HEAVY AT TIMES...WITH EMBEDDED THUNDERSTORMS WILL SPREAD EAST ACROSS NORTHWEST WISCONSIN AND FAR NORTHEAST MINNESOTA TODAY. THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF CENTRAL AND NORTHERN MINNESOTA LATE TONIGHT...INCLUDING THE INTERNATIONAL FALLS...GRAND RAPIDS...AND BRAINERD LAKES REGIONS. THERE IS A LOW CHANCE OF STRONG STORMS OVERNIGHT FOR WESTERN AREAS OF KOOCHICHING AND ITASCA COUNTIES. FOG IS POSSIBLE ACROSS PARTS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN TONIGHT. THE TWIN PORTS MIGHT EXPERIENCE DENSE FOG BECAUSE OF COOL AND HUMID FLOW FROM LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN SATURDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST MINNESOTA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LSZ121-140>148-081130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 456 AM CDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT RAIN...HEAVY AT TIMES...WITH EMBEDDED THUNDERSTORMS WILL SPREAD EAST ACROSS WESTERN LAKE SUPERIOR TODAY. NORTHEAST WINDS OF 10 TO 15 KNOTS ALONG WITH WAVES OF 3 TO 5 FEET WILL CAUSE POTENTIALLY HAZARDOUS CONDITIONS OVER WESTERN LAKE SUPERIOR TODAY AND THIS EVENING. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR SATURDAY THROUGH MONDAY. GROCHOCINSKI MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Aug 7, 7:01 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
701 AM CDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 3 E WRIGHT 46.67N 92.94W
08/07/2015 M3.55 INCH CARLTON MN CO-OP OBSERVER
0700 AM HEAVY RAIN MAPLE 46.59N 91.72W
08/07/2015 M3.10 INCH DOUGLAS WI TRAINED SPOTTER
&&
SGOHDELocal storm report, Aug 7, 7:11 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
711 AM CDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN HAWTHORNE 46.50N 91.86W
08/07/2015 M3.15 INCH DOUGLAS WI TRAINED SPOTTER
&&
SGOHDEThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:29 PM CDT | Special Weather Statement | DLH | Washburn | 16 min |
| Aug 7, 8:39 AM CDT | Small Craft Advisory | DLH | 7 hr |
Nearby
Beach Hazards Statements in Minnesota, 2015Beach Hazards Statements in Wisconsin, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.